Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Crestor
    avatar
    chessiepk posted:
    Two years ago I took Crestor for about a week for high cholesterol. After that week, I was in such muscle pain I discontinued use at the advice of my doctor. Ever since then, about every 2-3 months I experience the debilitating pain again for 2-3 weeks. I'm in the throws of it now. I was put on gabapentin but that doesn't seem to help. Has anyone else had an experience like this due to Crestor? Have you found any relief?
    Reply
     
    avatar
    davedsel2 responded:
    Hello.

    I was taking Crestor for a few months about 2 years ago. My chronic pain was magnified and muscle pan was added. I had to stop taking the med and my doctor agreed. Plus, even with prescription drug coverage it was very expensive.

    The muscular pain is a common side affect of many medications, Crestor being just one. I am trying to lower my cholesterol through better diet and activity rather than a medication.

    If you are still experiencing pain, you need to discuss this with your doctor.
    Please click on my username or avatar picture to read my story.

    Blessings,

    -Dave
     
    avatar
    Peter Abaci, MD responded:
    The most commonly reported side effect resulting in patients stopping Crestor is indeed muscle pain, also known as myalgias. Studies have shown that about 17% of patients who start taking Crestor have to go off of it because of side effects like this. The exact cause of the myalgias from Crestor is unkown, but genetic predispositions and medication interactions have been considered. In rare cases, breakdown of muscle tissue has been reported, a harmful condition known as rhabdomyolysis. The next time that you have an episode, try seeing your doctor and ask about having kidney and liver blood work done.
     
    avatar
    chessiepk replied to Peter Abaci, MD's response:
    I only have one kidney as I donated my other to my sister years ago. Should I be worried about this also?
    Also, I discontinued use of Crestor after only a few days. I don't know why I should continue to get these episodes of debilitating pain. Have you heard of this before?
     
    avatar
    Peter Abaci, MD replied to chessiepk's response:
    Persistent muscle pain after stopping a medication like Crestor, while probably not common, has been reported by others. The mechanisms behind these symptoms don't seem to be well understood, yet. I think a general check-up with your primary care physician, including an assessment of how your kidney is working, would be a good next step.


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    neck/skull pain
    I have exactly the same pain problem from the sound of it. Does it feel like a hot slicing pain in the neck and an irritated nerve running ... More
    Was this Helpful?
    0 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.